MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 980 ventilator generated error messages.The device was available for evaluation.Based on the diagnostic code recorded in the ventilator logs the ventilator entered into backup ventilation.The service personnel (sp) inspected the ventilator, confirmed the reported issue with mix air flow out of range background diagnostic code in logs.As the ventilator also failed the zero offset test and air part of flow sensor crosscheck test.Sp replaced the proportional solenoid (psol) for air.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event where the unit entered buv was isolated in the field to a potential fault in psol for air.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator generated error messages.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return section h6 evaluation code result (annex c) additional code added due to analysis of part returned h3 device evaluation summary: was updated due to analysis of part returned.Medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 980 ventilator generated error messages.The device was available for evaluation.Based on the diagnostic code recorded in the ventilator logs the ventilator entered into backup ventilation.The service personnel (sp) inspected the ventilator, confirmed the reported issue with mix air flow out of range background diagnostic code in logs.As the ventilator also failed the zero offset test and air part of flow sensor crosscheck test.The sp replaced the proportional solenoid (psol) for air.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One psol for air was returned to medtronic for analysis.A visual inspection revealed no external anomalies.The psol was installed in a failure investigation test ventilator for analysis.The unit failed the leak test, and further investigation determined the psol for air was faulty.If a failure of the psol for air occurs while in use on a patient, the ventilator response would be to enter into buv.The cause of the reported event and entry into buv was isolated to a faulty psol for air.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23834726
Report Number8020893-2025-00275
Device Sequence Number5068345
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)190605
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown